Alert archive / Mississippi / Special Weather Statements in 2014

Special Weather Statement, NWS Jackson, MS

July 10, 2014Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 10, 2014, 8:21 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2014, 8:21 PM CDT (01:21 UTC)
Expired
Jul 10, 2014, 9:20 PM CDT
In force
59 min
Issued by
NWS Jackson, MS

Counties Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 49 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WWUS84 KJAN 110121
SPSJAN
MSZ042-043-110220-
MADISON MS-YAZOO MS-
821 PM CDT THU JUL 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT THU JUL 10 2014

A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS 
LOCATED 5 MILES NORTH OF LITTLE YAZOO AT 820 PM CDT...MOVING 
SOUTHEAST AT 20 MPH. PERIODS OF HEAVY RAIN WILL CAUSE PONDING OF 
WATER AND MAY REDUCE VISIBILITIES. RAINFALL RATES WILL RANGE FROM 
ONE TO TWO INCHES PER HOUR.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN YAZOO AND MADISON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3270 8979 3244 9009 3268 9058 3300 9032
TIME...MOT...LOC 0120Z 295DEG 19KT 3277 9036

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:15 PM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jul 10, 3:15 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT THU JUL 10 2014

.SHORT TERM...
MORNING MCS HAS PUSHED E INTO AL. DIFFUSE OUTFLOW BOUNDARY EXTENDS
WNW FROM THIS COMPLEX FROM NEAR KHBG TO KTVR/KMLU. SCT TSRA HAS BEEN
REDEVELOPING ALONG THIS BOUNDARY. ADDITIONALLY...LARGER MORE
ORGANIZED CONVECTIVE COMPLEX CONTINUES TO DROP ESE INTO CENTRAL AR.
EXTRAPOLATION BRINGS THIS COMPLEX INTO NW SECTIONS OF OUR AREA 22Z-
00Z...AND ADDITIONAL DEVELOPMENT IS OCCURRING IN MOIST/UNSTABLE
AIRMASS AHEAD OF THIS FEATURE. HENCE HAVE CONCENTRATED HIGHEST POPS
FOR THE EVENING IN W AND S SECTIONS. EXPECT COVERAGE OF CONVECTION TO
GRADUALLY WANE AFTER SUNSET...BUT GIVEN PERSISTENCE OFF LAST COUPLE
OF NIGHTS WILL KEEP SLIGHT CHANCE IN THE S AND W ALL NIGHT.

FOR FRI...DRIER AIR CURRENTLY OVER MID SOUTH PER LATEST BLENDED TPW
PRODUCT PUSHES INTO NORTHERN AND EASTERN AREAS...BUT MODELS SHOW
HIGHER MOISTURE REMAINS OVER WESTERN/SOUTHERN AREAS WITH PW VALUES
NEAR 2 INCHES. HENCE WILL TAILOR POPS WITH HIGHEST IN SW FOR DIURNAL
CONVECTION FRI AFTERNOON. BY SATURDAY DRIER AIR MAKES A BIGGER PUSH
ACROSS THE ENTIRE AREA...WILL LIMIT SLIGHT CHANCE POPS TO FAR
SOUTHERN AREAS.

AS FAR AS TEMPERATURES...GFS MOS SEEMS TO HAVE TOO LARGE OF DIURNAL
RANGES GIVEN THE AMOUNT OF RAIN THAT HAS FALLEN IN RECENT WEEKS. HAVE
TRENDED TEMPS CLOSER TO ECMWF/NAM BLEND.                     /08/

.LONG TERM...
FOCUS OF LONG TERM LOOKS AS THOUGH IT WILL BE ON A DEVELOPING TROUGH
OVER GREAT LAKES WHICH SHOULD PUSH AN UNSEASONABLY STRONG COOL FRONT
TOWARD OUR AREA NEXT WEEK. PREVIOUS LONG TERM DISCUSSES THIS SETUP
AND FOLLOWS.

HEADING INTO NEXT WEEK...THE UPPER RIDGING GIVES WAY TO A RATHER LARGE
UPPER TROUGH THAT WILL BE LOCATED ACROSS THE GREAT LAKES REGION. THIS
WILL TAKE UP RESIDENCE THROUGH THE REST OF THE PERIOD. A SERIES OF
WAVES WILL MOVE THROUGH THE BASE OF THE TROUGH...ONE OF WHICH WILL
SEND A COLD FRONT IN OUR DIRECTION. THIS FRONT WILL MOVE INTO THE
ARKLAMISS TUESDAY INTO WEDNESDAY. BOTH THE GFS AND THE ECMWF BRING
THE FRONT ALL THE WAY THROUGH THE CWA BY EARLY THURSDAY. GIVEN PLENTY
OF MOISTURE AHEAD OF THE FRONT...WE WILL SEE A BETTER CHANCE FOR
SHOWERS AND STORMS COME TUESDAY AND WEDNESDAY. BEHIND THE FRONT. ALSO
BEHIND THE FRONT...COOLER AIR WILL MOVE IN WITH SOME BELOW NORMAL
TEMPERATURES POSSIBLE. /08/28/

&&

.AVIATION...
MORNING CONVECTION HAS MOVED INTO AL...BUT NEW
DEVELOPMENT HAS BEGUN ON OUTFLOW FROM JUST SOUTH OF JAN TO MLU. A
PEPPERING OF SHOWERS HAS ALSO DEVELOPED OVER SE AR. WILL JUST HAVE
VICINITY TS POSSIBILITIES UP UNTIL 02Z WITH VFR CONDITIONS AND LIGHT
MIST DEVLOPING THERAFTER. MVFR VISIBILITIES IN MIST WILL DEVELOP
FROM 10 TO 14Z...OTHERWISE VFR CONDITIONS WILL PREVAIL
THEREAFTER./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  91  68  93 /  40  27   9   5
MERIDIAN      68  92  65  95 /  29   9   9   5
VICKSBURG     71  93  69  94 /  41  33   8   7
HATTIESBURG   71  92  69  94 /  40  15   7  17
NATCHEZ       71  92  69  94 /  40  30   6  17
GREENVILLE    73  91  72  93 /  40  20   8   6
GREENWOOD     69  91  67  92 /  34  26   9   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

AEG/26/28
Hazardous weather outlook, Jul 10, 2:18 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT THU JUL 10 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
218 PM CDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

26

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 10, 6:07 PM CDT, 2 hours 14 minutes before
MSZ043-049-102335-
RANKIN MS-MADISON MS-
607 PM CDT THU JUL 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT THU JUL 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF RIDGELAND AT 607 PM CDT...MOVING SOUTHEAST AT
15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN WILL CAUSE
PONDING AND REDUCE VISIBILITIES.

PEOPLE IN EXTREME SOUTH CENTRAL MADISON AND CENTRAL RANKIN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3230 8996 3239 9009 3239 9008 3239 9007
      3240 9007 3240 9011 3242 9013 3248 9008
      3241 8986
TIME...MOT...LOC 2307Z 304DEG 12KT 3241 9006
Special weather statement, Jul 10, 6:23 PM CDT, 1 hour 58 minutes before
ARZ075-LAZ009-MSZ019-034-035-040>042-110025-
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-ISSAQUENA MS-
HUMPHREYS MS-YAZOO MS-EAST CARROLL LA-
623 PM CDT THU JUL 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT THU JUL 10 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 7 MILES NORTHEAST OF MCMILLAN CORNER TO 3 MILES
SOUTH OF MILLIKIN AT 623 PM CDT...MOVING EAST AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND MAY
REDUCE VISIBILITIES.

PEOPLE IN NORTHWESTERN YAZOO...EXTREME WEST CENTRAL HUMPHREYS...
NORTHWESTERN ISSAQUENA...NORTHERN SHARKEY...EXTREME SOUTHWESTERN
SUNFLOWER...WASHINGTON AND EASTERN CHICOT COUNTIES...AND NORTHEASTERN
EAST CARROLL PARISH SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3352 9077 3328 9076 3316 9069 3285 9066
      3286 9131 3294 9131 3296 9127 3297 9128
      3300 9126 3301 9132 3352 9133
TIME...MOT...LOC 2323Z 270DEG 8KT 3346 9121 3292 9123
Special weather statement, Jul 10, 7:01 PM CDT, 1 hour 20 minutes before
MSZ049-050-110045-
SCOTT MS-RANKIN MS-
701 PM CDT THU JUL 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT THU JUL 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTHWEST OF LEESBURG AT 701 PM CDT...MOVING EAST AT
10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN WILL CAUSE PONDING OF
WATER AND MAY REDUCE VISIBILITIES.

PEOPLE IN EAST CENTRAL RANKIN AND WESTERN SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3254 8960 3230 8960 3232 8991 3244 8994
TIME...MOT...LOC 0001Z 267DEG 9KT 3240 8985
Special weather statement, Jul 10, 7:07 PM CDT, 1 hour 14 minutes before
MSZ035-041-042-110035-
SHARKEY MS-HUMPHREYS MS-YAZOO MS-
707 PM CDT THU JUL 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT THU JUL 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED ABOUT 4 MILES SOUTHEAST OF NITTA YUMA AT 704 PM CDT...MOVING
EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY CAUSE PONDING OF WATER
AND REDUCE VISIBILITIES.

PEOPLE IN NORTHWESTERN YAZOO...SOUTH CENTRAL HUMPHREYS AND
NORTHEASTERN SHARKEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3297 9033 3277 9043 3292 9085 3309 9077
TIME...MOT...LOC 0004Z 290DEG 31KT 3297 9071
Special weather statement, Jul 10, 7:16 PM CDT, 1 hour 5 minutes before
MSZ018-019-034-110100-
WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
716 PM CDT THU JUL 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT THU JUL 10 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 3 MILES WEST OF PARCHMAN TO 3 MILES WEST OF TRIBBETT
AT 714 PM CDT...MOVING EAST AT 10 MPH. HEAVY RAIN WILL CAUSE PONDING
OF WATER AND MAY REDUCE VISIBILITIES.

DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY WITH THESE STORMS.
GUSTY WINDS FROM 30 TO 40 MPH WILL ALSO BE POSSIBLE.

PEOPLE IN EASTERN BOLIVAR...SUNFLOWER AND NORTHEASTERN WASHINGTON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3397 9046 3335 9046 3333 9089 3401 9086
TIME...MOT...LOC 0014Z 270DEG 7KT 3392 9054 3373 9074
          3336 9083
Special weather statement, Jul 10, 8:21 PM CDT, 0 minutes before
MSZ042-043-110220-
MADISON MS-YAZOO MS-
821 PM CDT THU JUL 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT THU JUL 10 2014

A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 5 MILES NORTH OF LITTLE YAZOO AT 820 PM CDT...MOVING
SOUTHEAST AT 20 MPH. PERIODS OF HEAVY RAIN WILL CAUSE PONDING OF
WATER AND MAY REDUCE VISIBILITIES. RAINFALL RATES WILL RANGE FROM
ONE TO TWO INCHES PER HOUR.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN YAZOO AND MADISON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3270 8979 3244 9009 3268 9058 3300 9032
TIME...MOT...LOC 0120Z 295DEG 19KT 3277 9036

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:01 PM CDTSpecial Weather StatementJANScott44 min
Jul 10, 7:07 PM CDTSpecial Weather StatementJANSharkey28 min
Jul 10, 7:16 PM CDTSpecial Weather StatementJANSunflower44 min
Jul 11, 1:19 PM CDTSevere Thunderstorm WarningJANMarion41 min
Jul 11, 3:08 PM CDTSpecial Weather StatementJANHinds32 min
Jul 11, 3:27 PM CDTFlash Flood WarningJANHinds93 min
Jul 11, 3:50 PM CDTSpecial Weather StatementJANHinds20 min
Jul 11, 3:03 PM CDTSpecial Weather StatementJANTensas32 min
Jul 11, 4:09 PM CDTSpecial Weather StatementJANMorehouse26 min
Jul 11, 4:31 PM CDTSpecial Weather StatementJANFranklin29 min
Jul 11, 4:40 PM CDTSpecial Weather StatementJANMorehouse, West Carroll30 min
Jul 11, 5:10 PM CDTSpecial Weather StatementJANMadison30 min
Jul 11, 5:17 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland43 min
Jul 11, 5:34 PM CDTFlash Flood WarningJANEast Carroll, Franklin, Madison, Morehouse, Richland, West Carroll116 min
Jul 11, 6:05 PM CDTSpecial Weather StatementJANMadison30 min
Jul 11, 3:35 PM CDTSpecial Weather StatementJANAshley30 min

Nearby

Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.